Indian Journal of Palliative Care
Open access journal 
  Print this page Email this page   Small font sizeDefault font sizeIncrease font size Users online: 1326  
     Home | About | Feedback | Login 
  Current Issue Back Issues Editorial Board Authors and Reviewers How to Subscribe Advertise with us Contact Us Analgesic Prescription  
  Navigate Here 
 »   Next article
 »   Previous article
 »   Table of Contents

 Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2779    
    Printed44    
    Emailed0    
    PDF Downloaded85    
    Comments [Add]    

Recommend this journal

 

 CASE REPORT
Year : 2017  |  Volume : 23  |  Issue : 4  |  Page : 484--486

Reversal of opioid-induced toxicity


Department of Palliative Medicine, Tata Memorial Hospital, Mumbai, Maharashtra, India

Correspondence Address:
Shrenik P Ostwal
Department of Palliative Medicine, Tata Memorial Hospital, Parel, Mumbai - 400 012
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/IJPC.IJPC_117_17

Rights and Permissions

Opioids are commonly used for pain control in palliative care setting. Accumulation of active metabolites of opioids can cause a well-recognized toxidrome including respiratory depression (RD), decreased conscious level, pinpoint pupils, and drop in blood pressure. Opioid toxicity is often associated with amount ingested and its speed of absorption in the body. This can have life-threatening effects on various body systems. Naloxone is an opioid antagonist that competitively binds to opioid receptors and reverses all their effects. The indication for use is RD because of known or suspected opioid overdose. This article presents a case report of 61-year-old female, a case of advanced pancreatic cancer, progressed on disease-modifying treatments and referred to palliative care for best supportive care. She developed features of morphine toxicity that was promptly identified and managed with use of naloxone and other supportive measures.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Online since 1st October '05
Published by Wolters Kluwer - Medknow